Posted by: Anon | 2013-02-07



I have been prescribed Aropax 20mg for 6 months, but it is time to come off it now.

It was prescribed just to help me a little bit, we had huge changes in a short while and I was struggling to cope.

Now my question, how do I correctly wean myself off it?
My dr said to take 1, skip 1, take 1, for 2 weeks. Isn''t this period too short?

I have googled (bad idea I know) and I have read horrible stories about side effects and withdrawel symptoms etc.

Please help me to minimise the side effects and symptoms by doing this right!

Thank you in advance!


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Firstly, nasty side-effects from rapidly stopping ADs are fortunately not compulsory, but its worth avoiding them and reducing the risk. The aim is to reduce the dose gradually, so one's brain chemistry can re-adjust more gradually, rather than a sudden stop. One can plan this depending on the dose we're taking and the format of the med - a capsule needs to be taken at gradually increasing intervals, because they're not practical to break or subdivide ; tablets can be broken in half, sometimes ever 1/4s, depending on the dose and shape. With piquid meds, its easier to subdivide even more delicately, though rarely needed.
There's room for fairly wide variations, and no one-size fits all compulsory approach. You can reduce a dose in amount, and by increasing the time between doses. If right after any particular step down you find any bothersome effects, go back to the last reduced dose that was comfortable for a cou0ple more days, and then take that same step down again.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.